MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during use, the product was found to be damaged and had a leak on the shaft.There was nothing unusual observed on the device prior to use.Flushing was done prior to use.There were no other products being utilized with the device.There was no excessive force applied on the device.There were no impacts and no adverse events or symptoms to the patient.The cleaning agent used on the catheter in its entirety was normal saline solution.Gentamicin was the ointment utilized at the exit site.Covering with regular gauze was the wound dressing utilized.There were no cleaning agents or antimicrobial properties included in the wound dressing.The cleaning agent was allowed to dry thoroughly prior to dressing the area.The patient was responsible for any type of catheter maintenance.The cleaning agents were not switched over the life of the catheter.The cleaning agents were not mixed.Sepsiderm was not used to clean catheters.There was no protocol change used for cleaning agents.The patient themselves used an antibiotic (gentamicin cream) on the catheter.Aside from the reported issue, there were no other visible defects/damages found on the product at the time of the event.Hospitalization was performed, and peritoneal dialysis was suspended.Antibiotics iv were administered to prevent the occurrence of peritonitis, and the catheter was removed was the remedial action done and the medical intervention/treatment required as a result of the event.The treatment was completed after the remedial action was done.There was no blood loss, and no blood transfusion was required due to the event.The catheter has been in place for 19 months.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter, with a pin-hole leak.There appeared to be no abnormalities with the device.It was reported that there was a leak on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, the product was found to be damaged and had a leak on the shaft.There was nothing unusual observed on the device prior to use.Flushing was done prior to use.There were no other products being utilized with the device.There was no excessive force applied on the device.There were no impacts and no adverse events or symptoms to the patient.The cleaning agent used on the catheter in its entirety was normal saline solution.Gentamicin was the ointment utilized at the exit site.Covering with regular gauze was the wound dressing utilized.There were no cleaning agents or antimicrobial properties included in the wound dressing.The cleaning agent was allowed to dry thoroughly prior to dressing the area.The patient was responsible for any type of catheter maintenance.The cleaning agents were not switched over the life of the catheter.The cleaning agents were not mixed.Sepsiderm was not used to clean catheters.There was no protocol change used for cleaning agents.The patient themselves used an antibiotic (gentamicin cream) on the catheter.Aside from the reported issue, there were no other visible defects/damages found on the product at the time of the event.Hospitalization was performed, and peritoneal dialysis was suspended.Antibiotics iv were administered to prevent the occurrence of peritonitis, and the catheter was removed was the remedial action done and the medical intervention/treatment required as a result of the event.The treatment was completed after the remedial action was done.There was no blood loss, and no blood transfusion was required due to the event.The catheter has been in place for 19 months.
 
Additional Manufacturer Narrative
Additional information: d9, b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: mozarc medical conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one catheter, with a cut above its cuff in the cannula.There appeared to be no other abnormalities with the returned device, confirming the reported condition.It was reported that there was a hole on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the catheter came into contact with a sharp instrument during use or operation.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all mozarc medical quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
jon cornell
15 hampshire street
mansfield, MA 02048
8006464633
MDR Report Key23536648
Report Number1282497-2025-00642
Device Sequence Number10202229
Product Code FJS
UDI-Device Identifier10884521054974
UDI-Public10884521054974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888411405
Device Catalogue Number8888411405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer11/13/2025
11/19/2025
06/29/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date11/14/2025
12/16/2025
07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown
Patient RaceAsian